MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-4-2-MVI-3
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation found the web returned still attached to the pusher.The device failed continuity and resistance testing, which is consistent with the alleged detachment issue.The web implant detached from the pusher when pulled during the investigation.Further inspection found the heater coil winding stretched.However, the heater coil pet and implant tether were found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure that may have been exacerbated when the device was pulled during the investigation.
 
Event or Problem Description
It was reported that the patient had a ruptured aneurysm.The web device was prepped according to ifu, web was deployed in the aneurysm and the web would not detach from the pusher wire.A new detachment controller was opened and used, and it went from green light to red light quickly.Physician tried to provide slight tension and detach the web again with controller and put microcatheter over the proximal marker of web and it would not detach from pusher wire.The web was resheathed and removed from the patient successfully.A brand-new web was opened, deployed and detached in the aneurysm successfully.No injury to the patient.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20754249
Report Number2032493-2024-00849
Device Sequence Number9264053
Product Code OPR
UDI-Device Identifier00842429110812
UDI-Public(01)00842429110812(11)230509(17)260430(10)0000357282
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberW5-4-2-MVI-3
Device Lot Number0000357282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale